Vomiting

This article only provides general information and not substitute speaking to a medical professional.

If you are reading this article after responding to a check in email from the Medical Support team, please do not click 'Yes' to “Does this article answer your question?”. This will prevent us from seeing your enquiry.

 


 

While it may be common to experience vomiting at the beginning of treatment or when increasing your dose, we encourage you to inform our medical support team of nurses and pharmacists if this occurs. They can provide more personalised advice around dose and administration times to avoid this from happening.

To get in touch with our Medical Support team of nurses and pharmacists, please message them here.

In the meantime, please ensure you:

  • Drink small amounts of fluids oftento prevent dehydration
    • Trial sips of ginger ale, clear juice, soda water or oral rehydration solutions from your local pharmacy or sucking on ice blocks

Once you feel ready, begin introducing food slowly when vomiting subsides.

  • Eat bland, low-fat foods like crackers or toast or,
  • Eat foods that contain water, like soups and gelatin
  • Then progress to a normal diet as tolerated

 


You should go to a hospital's emergency department or call triple zero (000) for an ambulance if you: vomit blood or a substance that looks like coffee grinds, bile — green vomit, faecal material, have severe or constant abdominal pain, have a stiff neck and high temperature, severe headache, bloody diarrhoea or bleeding from the rectum, chest pain

Seek immediate medical attention, either from your practitioner or from the emergency department, if you are vomiting and: have a high temperature (fever), signs of dehydration, can't take in more than a few sips of liquid or can't keep water down, it continues for more than 48 hours